Discussions that mention synthroid

Thyroid Disorders board


Hi everyone,

My husband is going to Mexico tomorrow and he will be picking up my armour. Mr dr. won't rx it for me so I am left with no other choice but to self medicate. I am currently taking .125 synthroid and I still don't have great energy and my neck constantly aches. I going to start taking 1 grain and go from there. I am a little scared of trying this but I think it will help me. Everytime I have had a new T4 dosage I feel great and have no neck pain for a week or two but it seems once my body gets used to that amount I feel like crap again.


Just wondering if anyone has any advise for me before I make the switch.
Should I stop taking synthroid for any lenght of time before starting armour?
Anyone else get joint relief after starting armour?

Thanks,
Liz
My two cents:


I would be careful about doing a 100% change out. Armour is a complicated drug as are all things related to Thyroid. I would also look for a different doc who will help you with this. A good ally can be worth its weight in gold. Afterall, If you have an underlying cancer going onor suergery on the horizon, Armour won't protect you.

I've had to bust my tail doing research, and I think the best advice I can give you is to do the same. You need to get to a place where YOU have a solid understanding of what these things are, what plan you are trying to follow, and how your body is likely to react before gulping more pills. That way you can be your own best advocate.

This comes to you from someone who is STILL disabled after 7 hard gruelling months of thyroid (including both Synthroid and Armour) meds. I don't wish to see anyone else go through the same.:)


Good luck,

~S
Quote from foxtrot:
Hi everyone,

My husband is going to Mexico tomorrow and he will be picking up my armour. Mr dr. won't rx it for me so I am left with no other choice but to self medicate. I am currently taking .125 synthroid and I still don't have great energy and my neck constantly aches. I going to start taking 1 grain and go from there. I am a little scared of trying this but I think it will help me. Everytime I have had a new T4 dosage I feel great and have no neck pain for a week or two but it seems once my body gets used to that amount I feel like crap again.


Just wondering if anyone has any advise for me before I make the switch.
Should I stop taking synthroid for any lenght of time before starting armour?
Anyone else get joint relief after starting armour?

Thanks,
Liz

Start with a very low dose such as 30mg and work your way up..I wouldnt start out right at a grain..The T3 in there may kick your butt so to speak..
Thanks for your replies. I have heard so many positive things about armour. I hope it works for me. My Tsh is really suppressed but my free levels are at the middle of the range and haven't moved since starting at a T4 dose of .25. A year later I am taking .125 T4.

I plan on stopping my synthroid and taking a 1/2 grain for two weeks and depending on how I feel I will up it from there. Should I stop synthroid for a certain amount of time before starting armour?

I do realize that armour is a serious drug. However, my quality of life is a serious problem. I have seen many specialist over the last 6 years and to tell you the truth the people on this board know alot more than they do. I was undiagnosed for 5 years because my tsh was always normal. Guess what? My free T4 wasn't. I only knew to ask for that because of this board. So thank you to everyone here for your tremendous amount of advise.

Liz
Can anyone give me any info on thyroid cancer, my youngest was diagnosed over a year ago has been taking synthroid, her Dr. did two surgeries to remove the thyroid and now we just found out that he still left some of the thyroid in her, she was given radioactive isotopes to drink twice last year and literally became what is best described a a zombie now they are giving her the isotopes again and thyrogen to treat this. what is thyrogen they also removed 6 lymph nodes during the two surgeries she has constantly gained weight even on synthroid at 2.75 and she is having all of the same symtoms she had at first, sore throat, hoarseness feet swelling and very painful can anyone give us some answers as her Dr. is not and every medical person we have talked to says he is one of the best in her area. thanks
Foxtrot:)

Hi there:) I am also going through the same thing as you. I have been on synthroid for almost 3 months now, and like you, when my meds are adjusted, I am fine for 2 weeks then go back to feeling bad again. Tired and achy all over. Synthroid is the first medicine I have been on for my thyroid so I cannot tell you if Armour is better, but if you do switch, let me know how it goes.

Chantel